MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC SOLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC SOLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number CK000663A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the guidewire kinked during insertion.No patient harm was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kink in the stylet was confirmed, but the exact cause was unknown.One 3cg stylet was returned for investigation.The powerpicc was not returned with the stylet.A kink was observed in the polyimide tubing (distal end of stylet) 3.1cm from the distal tip of the stylet.The polyimide tubing, magnets, and core wire at the distal end of the stylet were intact.The polyimide tubing, magnets, and core wire at the distal end of the stylet were intact.A microscopic examination of the stylet confirmed that the distal end of the stylet was complete.It was reported that the kink was observed after it was removed from the picc.It is possible that the stylet was damaged during use.It may have inadvertently kinked during preparation for use or insertion of the powerpicc solo.It was reported that no difficulty or resistance was noted upon removal of the stylet.Complications, if any, during preparation or removal are unknown.The product ifu states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
DOT PPICC SOLO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7428770
Report Number3006260740-2018-00692
Device Sequence Number679592
Product Code LJS
UDI-Device Identifier00801741134821
UDI-Public(01)00801741134821
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCK000663A
Device Lot NumberREBY0373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1